Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Using Mintop for hair loss. Taking Novophane plus tablet. Noticed hair fall again. Suggestions?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2006
Answered : 2016 Questions
Question
i am using mintop 5% for avoiding hair loss...also having Novophane plus tablet...Now after 3 months i can see my Hair is in a good condition but from last couple of days my hair has again started falling....Need your suggestion for this..and also whether Mintop has any side effects..????
Posted Mon, 29 Jul 2013 in Skin Hair and Nails
 
 
Answered by Dr. Kalpana Pathak 48 minutes later
Hi,
Thanks for writing to us.
Hair fall could be due to:
•     Androgenetic alopecia or male pattern baldness in which the hair loss is gradual and progressive and mainly from frontal, temporal and crown area.
•     telogen effluvium hair fall is diffuse and acute due to surgery, stress, illness, nutritional deficiency etc
•     localised causes of hair fall like severe dandruff, psoriasis etc

I would like to know
•     since how long are you having hair fall
•     how are you using these medication, dosing etc
•     if the doctor prescribed or its a self prescription
•     pattern of hair fall
•     if you are still continuing with minoxidil.
•     any history of illness, surgery, nutritional disorder, anemia, thyroid disorder
•     history of baldness in family.

Minoxidil as such has minor side effects of redness, irritation and stinging over scalp seen in few cases. Otherwise it is safe.
Kindly answer these queries and we may carry our discussion further.
Take care
Above answer was peer-reviewed by
 
Follow-up: Using Mintop for hair loss. Taking Novophane plus tablet. Noticed hair fall again. Suggestions? 45 minutes later
since how long are you having hair fall - 1 YEAR & MEDICATION UNDER 4 MONTHS
• how are you using these medication, dosing etc - 1) AFTER BATH(HAIR GROW SERUM) 2) BEFORE DINNER(FOLICA) 3) AFTER DINNER( NOVOPHANE TAB) 4) BEFORE SLEEP( MINTOP)
• if the doctor prescribed or its a self prescription - DOCTOR PRESCRIPTION
• pattern of hair fall - FROM CENTRE OF THE HEAD COMING TOWARDS FRONT
• if you are still continuing with minoxidil -YES
• any history of illness, surgery, nutritional disorder, anemia, thyroid disorder - NO
• history of baldness in family - MY DAD

apart from your question, i would like to ASK WHETHER HAIR FALL IS THE PART OF THE PROCESS FOR USING MINTOP??
 
 
Answered by Dr. Kalpana Pathak 13 hours later
Hi,
Thanks for writing back.
You seem to be suffering from androgenetic alopecia.
For better results I would like to make few changes in your prescription.
Use minoxidil aminexil combination 5%(coverit ax, hair4u, amexidil etc) 1ml twice in a day over scalp. You may stop your serum. Apart from minoxidil we may add capixyl gel once in a day for better response. Capixyl is a peptide based product and said to act at stem cell level.
stop tablet folica as folic acid has not much role in hair fall. Tablet Novophane is a hair supplement containing vitamins and minerals can be continued, though it does not have much role in androgenetic alopecia but we usually give a hair supplement for better growth. If possible also start tablet androanagen once in a day as it offers benefit in male pattern baldness.

Initially mioxidil in first few month can induce slight hair fall as it leads to shedding of telogen hair( resting phase hair that were supposed to fall spontaneously) and promotes growth of anagen hair(growth phase hair). So you need not worry.
The above suggested treatment is in sync with standard guidelines of male pattern baldness managenment. So you may start the treatment suggested without any worries.
Hope that helped.
take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor